Alert archive / Maine / Gale Warnings in 2011
Gale Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 7, 2011, 3:12 PM EST. It took effect at Feb 8, 2011, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:12 PM EST (20:12 UTC)
- In effect from
- Feb 8, 2011, 7:00 PM EST
- Expired
- Feb 9, 2011, 7:16 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
062 WHUS71 KCAR 072012 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EST MON FEB 7 2011 ANZ050>052-080415- /O.NEW.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 312 PM EST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST WEDNESDAY. * WINDS: NORTHWEST 25 TO 35 KT. * SEAS: 5 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
116 WHUS71 KCAR 081254 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 754 AM EST TUE FEB 8 2011 ANZ050>052-082200- /O.CON.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 754 AM EST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. * WINDS: NORTHWEST 25 TO 35 KT. * SEAS: 5 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HASTINGS
008 WHUS71 KCAR 082006 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 PM EST TUE FEB 8 2011 ANZ050>052-090515- /O.CON.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 306 PM EST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. * WINDS: NORTHWEST 25 TO 35 KT. * SEAS: 5 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HASTINGS
957 WHUS71 KCAR 090243 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 PM EST TUE FEB 8 2011 ANZ050>052-091100- /O.CON.KCAR.GL.W.0007.000000T0000Z-110209T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 943 PM EST TUE FEB 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. * WINDS: NORTHWEST 20 TO 30 KT WITH GUSTS 35 TO 40 KT. * SEAS: 4 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
340 WHUS71 KCAR 090750 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 250 AM EST WED FEB 9 2011 ANZ050>052-091500- /O.EXT.KCAR.GL.W.0007.000000T0000Z-110209T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 250 AM EST WED FEB 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: NORTHWEST 20 TO 25 KT WITH GUSTS 35 KT. * SEAS: 4 TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
270 WHUS71 KCAR 091216 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 716 AM EST WED FEB 9 2011 ANZ050>052-092030- /O.CAN.KCAR.GL.W.0007.000000T0000Z-110209T1500Z/ /O.NEW.KCAR.SC.Y.0013.110209T1216Z-110210T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 716 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 20 TO 25 KT. * SEAS: 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 7, 9:48 AM EST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 7, 9:48 AM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 948 AM EST MON FEB 7 2011 .SYNOPSIS... A LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST TODAY AND MOVE ACROSS THE REGION TUESDAY AS STRONG LOW PRESSURE TRACKS WELL SOUTH OF THE GULF OF MAINE.&& .NEAR TERM /THROUGH TONIGHT/... HAVE ISSUED AN UPDATE TO TWEAK POPS UP TO LIKELY ACROSS NORTHERN MAINE. UPSTREAM RADARS AND SURFACE OBSERVATIONS INDICATE LIGHT SNOW AND ALL GUIDANCE SHOWS MEASUREABLE SNOW OVER THE REGION. ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR LESS. NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... WEAK LOW PRESSURE IS EXPECTED TO MOVE INTO THE EASTERN GREAT LAKES TODAY. A SECONDARY LOW PRESSURE SYSTEM WILL DEVELOP OFF THE MID ATLANTIC STATES THIS EVENING AND EVENTUALLY COMBINE WITH THE PRIMARY SYSTEM BY TUESDAY MORNING. THIS WILL FORM AN ELONGATED AREA OF LOW PRESSURE EXTENDING FROM NEW ENGLAND SOUTHEAST INTO THE ATLANTIC. THIS SYSTEM IS EXPECTED TO BE ACCOMPANIED BY A SHARP UPPER LEVEL TROF. THE COMBINATION OF THE SURFACE AND UPPER SYSTEM WILL PRODUCE SOME LIGHT SNOW LATER MONDAY NIGHT INTO TUESDAY. HAVE USED A BLEND OF THE NAM AND GFS FOR POP AND QPF. THE GMOS WAS USED FOR TEMPERATURE...DEW POINT AND WIND. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... INTERESTING SETUP FOR THIS TERM ESPECIALLY TUESDAY INTO TUESDAY NIGHT W/STORM SYSTEM PASSING WELL E OF THE CWA. CONFIDENCE IS BUILDING THAT ACCUMULATING SNOWS WILL OCCUR IN ALL OF THE CWA. THEREFORE...DECIDED TO RAMP UP THE POPS TO NEAR 100% TUESDAY AND THEN WIND THEM DOWN FROM W TO E TUESDAY NIGHT AS LOW PRES AND THE INVERTED TROF THAT HAS BEEN DISCUSSED OVER THE LAST 24 HRS LIFT TO THE ENE. THE ? IS WHERE TO PLACE THE AXIS OF HEAVIER SNOWFALL. THIS SYSTEM LOOKS TO RESEMBLE A NORLUN TYPE W/LOW PRES PASSING WELL E OF THE CWA AND SFC TROF HANGING BACK AS UPPER TROF DIGS ACROSS THE REGION. SOME DECENT FORCING WAS NOTED BY THE NAM/GFS AND THE ECMWF. THE ECMWF HAS BEEN THE MOST CONSISTENT W/THIS UPCOMING EVENT BRINGING SOME MEASURABLE SNOW INTO THE CWA BY TUESDAY NIGHT GIVEN A GENERAL 12:1 RATIO. IT HAS BEEN STATED THAT SNOW RATIOS IN THIS TYPE OF SETUP CAN BE MUCH HIGHER(20-25:1) WHICH WOULD LEAD TO MUCH HIGHER AMOUNTS. FRONTOGENSIS FROM 850-700MBS AND 1000-700MBS DOES SUPPORT SOME GOOD BANDING W/THE NAM POINTING TO 2 AREAS W/ONE AREA ACROSS THE WNW AND ANOTHER AREA ACROSS THE DOWNEAST AND CENTRAL HIGHLANDS. THE GFS INDICATES SOMETHING SIMILAR BUT W/THE EASTERN MAXIMUM MORE ACROSS THE EASTERN 3RD OF THE CWA. CONFIDENCE LEVEL ON SNOWFALL AMOUNTS IN NOT HIGH ENOUGH TO GO ABOVE 2 TO 5 INCHES USING A BLEND OF THE NAM/GFS. COORDINATED W/GYX THIS MORNING AND DECISION WAS TO HOLD OFF ON ANY HEADLINES ATTM. WE WILL WATCH THINGS THIS MORNING TO SEE IF NEXT GUIDANCE RUN SUPPORTS HIGHER AMOUNTS. A DECISION TO ISSUE A HEADLINE MAY BE NEEDED THEN. THINGS WIND DOWN TUESDAY NIGHT AND THE INVERTED TROF AND SFC LOW PASS ON TO THE NE AND HIGH PRES RIDGE BUILDS IN WSW LEADING TO CLEARING CONDITIONS BUT MUCH COLDER. STAYED W/THE DAYCREW TEMPERATURES THROUGH WEDNESDAY. ONLY ADJUSTMENTS WERE FOR TUESDAY EVENING TO BRING TEMPERATURES UP INITIALLY ACROSS THE EASTERN 1/2 OF THE CWA W/LEFTOVER SNOW AND CLOUDS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A MUCH COLDER AIRMASS SET TO SETTLE IN TO THE REGION THROUGH THE EARLY PART OF THE WEEKEND AND DRY CONDITIONS FOR THE MOST PART. A SERIES OF WEAK DISTURBANCES ARE FCST TO MOVE ACROSS THE CWA DURING THE LATE WEEK. THESE FEATURES WILL SET OFF SOME FLURRIES OR SNOW SHOWERS BUT NOTHING SIGNIFICANT. THE BIG STORY IS A RETURN TO MORE NORMAL TEMPERATURES FOR THIS TIME OF YR. GMOS VALUES WERE ACCEPTED W/SLIGHT TWEAKING UPWARD FOR FRIDAY NIGHT AS GRADIENT TIGHTENS AHEAD OF A COLD FRONT AND LOW PRES FCST TO PASS WELL E OF THE GULF OF MAINE. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... NEAR TERM: VFR CONDITIONS ARE EXPECTED VFR CONDITIONS EXPECTED THIS MORNING THEN MVFR CONDITIONS LATER TODAY AND TONIGHT. SHORT TERM: MVFR/IFR RIGHT INTO TUESDAY NIGHT AND THEN IMPROVEMENT TO VFR WEDNESDAY INTO THURSDAY. SOME STRATOCUMULUS DEVELOPMENT ON WEDNESDAY W/SFC TROF COULD BRING CIGS DOWN TO MVFR FOR THE NORTHERN TAF SITES. && .MARINE... NEAR TERM: HAVE USED A BLEND OF THE NAM112 AND GFS40 FOR WIND. CURRENTLY HAVE SOME INCOMING LONGER PERIOD WAVE GENERATED AHEAD OF YESTERDAYS LOW. THIS WILL CONTINUE TO COME DOWN DURING THE DAY TODAY. SHORT TERM: GALES ARE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS SHOWN BY BOTH THE NAM AND GFS. THE GALE POTENTIAL WILL MAINLY BE FOR WIND GUSTS OF 35 KTS. KNOCKED DOWN GMOS GUSTS TUESDAY AS THEY LOOK TOO HIGH COMPARED TO THE NAM AND BUFKIT MOMENTUM TRANSFER. COORDINATED W/GYX ON THIS AND DECISION WAS TO HOLD OFF ON A WATCH ATTM. DAYCREW CAN ASSESS THIS FURTHER. DAYCREWS WAVE HEIGHTS LOOKED GOOD W/BRINGING HEIGHTS UP TO 5-7 FT LATER TUESDAY NIGHT INTO EARLY WEDNESDAY AND THEN HAVING THEM FALL BACK BELOW 5 FT BY WEDNESDAY AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS SHORT TERM...HEWITT LONG TERM...HEWITT AVIATION...HASTINGS MARINE...HASTINGS/HEWITT
Hazardous weather outlook, Feb 7, 5:31 AM EST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 531 AM EST MON FEB 7 2011 MEZ001>006-010-011-015>017-029>032-081045- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 531 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS POTENTIAL FOR A SIGNIFICANT SNOWFALL TUESDAY INTO TUESDAY NIGHT AS LOW PRES DEVELOPS OFF THE MID ATLANTIC COAST AND MOVES NORTHEAST PASSING EAST OF NOVA SCOTIA BY LATE TUESDAY NIGHT. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CARIBOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-081045- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 531 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:28 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.